Hi all

Glen ILACQUA

Newcomer
Joined
Mar 5, 2019
Reaction score
4
Age
57
Location
Boston Burbs
Lifestyle
  1. Vegan newbie
Newbie here. Went Vegan as a 2019 resolution and to treat Type II diabetes. In 2 months I've lost 13# and my A1C dropped from 7.7 to 6.8. I'm having a great time exploring new foods and spices. I feel great, however, I get nauseous about 2 hours after lunch. It just started happening about 6 weeks in. Doesn't matter what I eat. I take a vitamin and mineral supplement.

If anyone has any thoughts, I'd appreciate it.

Otherwise, happy to be here!

G
 
  • Like
Reactions: poivron and Lou

Emma JC

Forum Legend
Joined
Jun 15, 2017
Reaction score
7,149
Location
Canada
Lifestyle
  1. Vegan
welcome Glen!

congrats on your resoluteness and your successes so far

As you are trying new foods and spices, it may be difficult to guess about your nauseousness.

Maybe try some kind of elimination process to see if there is something in particular that spurs it? I find that if I eat a meal that is too high in fat, I feel nauseous.

Happy you're here!

Emma JC
 
OP
OP
Glen ILACQUA

Glen ILACQUA

Newcomer
Joined
Mar 5, 2019
Reaction score
4
Age
57
Location
Boston Burbs
Lifestyle
  1. Vegan newbie
Thanks Emma!

The diet I'm on is the one touted by Dr. Neal Barnard's book on reversing diabetes. It is essentially a whole food, plant-based diet where you also keep fats of any kind as low as possible. I interpret that to be under ~40g per day. My diet is pretty varied, and the nausea hasn't seemed to be linked to any one food. I've checked my blood glucose while nauseous and it's not too low or high. I'm also taking a comprehensive supplement that provides ample B12 and about 1/2 of the RDA for iron - which I've been told that low levels can cause nausea.

It's a riddle wrapped in a mystery inside an enigma.

:)

Other than the nausea, I'm surprised at how easy it has been.

G
 
  • Like
Reactions: Emma JC

Emma JC

Forum Legend
Joined
Jun 15, 2017
Reaction score
7,149
Location
Canada
Lifestyle
  1. Vegan
good on you! I am a huge fan of Dr Barnard and eat the same way

I guess the only other thing to consider is if you are eating enough calories? although a lack of calories would not normally be a reason for nausea. Cronometer is a good way to keep track for the short term.

It may just be that your body is adapting to the changes and it would be wise to get outside advice if it continues or is debilitating. Maybe even send an email to Dr Barnard or his team.

Are you still taking drugs for your diabetes?

Emma JC
 
OP
OP
Glen ILACQUA

Glen ILACQUA

Newcomer
Joined
Mar 5, 2019
Reaction score
4
Age
57
Location
Boston Burbs
Lifestyle
  1. Vegan newbie
I never took drugs for my diabetes. I did this so I wouldn't have to. So far, so good. My BP medication should go away and the doc D/C'd my statin. I thought the statin might be causing the nausea, but no. I'm down to only one med - an antidepressant that I've been on for years with no ill effects. If this continues, I'll see my doctor.

I hadn't thought of sending an email to Barnard himself or the clinic. Great idea!

G
 

poivron

Forum Senior
Joined
Nov 25, 2017
Reaction score
205
Location
New Jersey, USA
Lifestyle
  1. Vegan
Congratulations on taking control over your diabetes! You must be so proud of yourself! I would be, if I were you.

I don't know what is causing your nausea, but as TofuRobot said, it might be a good idea to rethink the iron supplement. According to Dr. Michael Greger, only people with a confirmed iron deficiency should take iron supplements. Take a look at this video:

https://nutritionfacts.org/video/risk-associated-with-iron-supplements/

and this list of nutrition requirements:
https://nutritionfacts.org/2011/09/12/dr-gregers-2011-optimum-nutrition-recommendations/
 
  • Like
Reactions: Emma JC
OP
OP
Glen ILACQUA

Glen ILACQUA

Newcomer
Joined
Mar 5, 2019
Reaction score
4
Age
57
Location
Boston Burbs
Lifestyle
  1. Vegan newbie
Thanks TofuRobot and poivron. I've seen Dr. Gregor on YouTube about this. I supplement I take is one of those mega-paks that have 9 pills in a packet for every day. I'm not sure which the mineral supplement pill is... But it's a concoction. I'll see if laying off that for a few days makes any difference.
 
  • Like
Reactions: Emma JC

Three Chickpeas

Forum Practitioner
Joined
Jan 26, 2019
Reaction score
210
Age
34
Location
VA
Lifestyle
  1. Vegan
Welcome to the forum Glen! Glad to hear you having some success on the health side. Not sure about the nausea, but I do hope its temporary for you and/or you find the culprit.

Good luck!